I have noticed something that my nuero says is nothing but I wanted to get some of your opinions on it.
I have 3 "disorders" that seem to me to be related in some way.
1) Epilepsy. I have complex partials which I have read many, many explanations for what can cause them but one in particular that I read said that seizure activity can in some instances be caused by nuerotransmitters firing with higher voltage and at a rapid rate. Sorta like static electricity I guess.
2) Sleep Paralasis. I recently found that I had this when my wife saw me having it and got worried. Ive had this problem my entire life and never thought anything of it cuz my mom told me when I was young that it was nothing. So I never gave it much thought. After my wife got me thinking about it I asked the neuro and he said that is what it was. Ive read that this can be caused by certain nuerotransmitters not responding when you wake up so basically you are paralized for a breif period untill they do respond.
3) Depression. I have also had this for most of my life and most people know it is caused from the brains inability to create nuerotransmitters or them not functioning properly.
They are not exactly the same but seem to stem from the same types of problems and may be related.
Anyone have similar problems or thought of the same thing before?
Let me know what you think even if it to say that it makes no sense at all.
Another thing that is common among all three of your "maladies" is that sometimes, they can all be linked to the brain not producing enough serotonin. I have been reading up alot lately on TLE and E, because my bf has just begun to have symptoms after 8 years of none and being off all meds. I found this interesting because I have been diagnosed with disthymia, or clinical lifelong depression. I used to take Prozac, and it helped me a great deal, and then one day I decided that I wanted to be med free. Never EVER had a side effect from it, I just figured if I could get away with not having to take meds every day, then I would try it...since it was a lifelong thing anyway...lol. It must have given me the seratonin boost I needed because I have been getting along just fine. I was interested in the serotonin lack in relation to epilepsy, being that is what is the cause for disthymia and depression.
"Life is what happens
while you're making
Thats true Abelle. I think seratonin can affect many things and probably things we dont even know about yet. And personally I will never get off of meds again for the depression. Ive taken many drugs for it, the last being lithium, which had quite a few side effects. I had decided to do the same thing you did after taking lithium for about 1.5 years. I was depression free for about 2-3 years and then it hit again. Now that Im using effexor which has been great I will never get off of it. I have too many other problems to deal with that again.
My doc at the Cleveland Clinic epilepsy and sleep disorders clinic says all are related. He questioned me on sleep related stuff and stuff related to the "episodes" and my depression (treated by Wellbutrin) - which is what I call them as I have no diagnosis yet.